MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Catalog Number SAX01D
Medical Device Problem Codes Microbial Contamination of Device (2303); Device Stenosis (4066)
Health Effect - Clinical Codes Bacterial Infection (1735); Thrombosis/Thrombus (4440)
Date of Event 03/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.H3: other code: the medical device returned to a third party for further investigation.The analysis report was shared with gore and is being evaluated appropriately.H6 evaluation codes investigation findings c19 refers to the product history review: a review of the manufacturing- and sterilization records indicated that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that the patient underwent surgical treatment for an acute ischemia of the lower limbs with a gore-tex® stretch vascular graft - standard-walled axillobifemoral removable ringed.The graft was implanted on (b)(6) 2023, as an axillo-bi-femoral bypass.It was stated that on (b)(6) 2024, the patient presented to emergency with a significant biological inflammatory syndrome and the bypass was thrombosed.A bypass thrombectomy was performed on (b)(6) 2024.Samples were taken and found to contain a bacteriodes fragilis infection, which justified anti-biotherapy with clindamycin.On (b)(6) 2024, after about 8 months, the graft was explanted for infection and a new revascularisation procedure.The surgeon noticed that the device was thrombosed.A new right-sided axillo-femoral bypass associated with a left subarticular femoro-popliteal bypass was created.The patient went into postoperative shock with new thrombosis of the bypass graft, with no possibility of surgical intervention.Comfort care was initiated, and the patient died on (b)(6) 2024.
 
Additional Manufacturer Narrative
The graft fragment was returned to gepromed for investigation.Submitted in formalin was a gore-tex® stretch vascular graft ¿ standard-walled axillobifemoral removable ringed fragment.The scope and results of the investigation were summarized, and a report was submitted to w.L.Gore & associates.An explant scientist at w.L.Gore & associates reviewed the report.Explant scientist observations: the graft fragment was reported to measure approximately 150 mm in length with distal extremity a, distal extremity b, and the proximal extremity ends transected.The abluminal surface was generally devoid of tissue, except at the proximal extremity and extending towards both distal extremities where there was a thin layer of light tan to red biologic material.Blue alignment marks were faintly visible.Multiple graft rings appeared to be displaced near the mid-body and towards distal extremity b of the graft fragment.The lumen at the proximal extremity appeared to be occupied with light tan biologic material.The lumen at distal extremity a appeared open, and the lumen at distal extremity b appeared to be partially occupied with light tan biologic material.No saline-patency test was noted to have been performed, therefore the patency of the graft fragment could not be confirmed based on the analysis or images provided.Material disruptions (e.G., transections) were consistent with those caused by surgical instrumentation (e.G., scalpel, scissors) during a surgical procedure.The exact timing and reasoning for the displacement of the multiple graft rings cannot be determined based on the images or analysis provided.Based on the explant scientist¿s review of the gepromed report, no additional analysis is requested.According to the evaluation of the gepromed report and the provided information to gore, the root cause for the reported event cannot be established.In the instruction for use for the gore-tex® stretch vascular graft the following is stated: adverse events: potential device and procedure-related adverse event complications which may occur in conjunction with the use of any vascular prosthesis and/or vascular or related procedures include but are not limited to: infection.
 
Additional Manufacturer Narrative
In the instruction for use for the gore-tex® stretch vascular graft the following is stated: adverse events: potential device and procedure-related adverse event: complications which may occur in conjunction with the use of any vascular prosthesis and/or vascular or related procedures include but are not limited to: infection, partial or complete occlusion due to hemodynamically significant stenosis or thrombosis.

Brand Name
GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
gunter marte
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19727962
Report Number2017233-2024-05107
Device Sequence Number15490738
Product Code DSY
UDI-Device Identifier00733132611768
UDI-Public00733132611768
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K904282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSAX01D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/24/2024
09/16/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/09/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale